Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Taking morning dosis a little late
Sep 27, 2008

First thank you doctor for all the help you give to us. I'm in treatment for about 2 years begining with a viral load of 1000,000 and CD4 = 14, at the begining I was very strict with my daily dosis (combivir + efavirens), the results were good, became undetectable and my CD4 count was 180 in only 6 months of treatment.

I began to work, my working hours end very late at night and this semester I didn't listened to my alarm and kept on sleeping and took my dosis late, about 2 and a half hours late. I'm worried about developing resistance.... in my last tests I was still undetectible and CD4 was up to 300. But I'm still worried about that. thanks a lot Naira

Response from Dr. Frascino

Hello Naira,

Your medications, Combivir and efavirenz, have long half lives and therefore being several hours late (or early) is not going to affect efficacy or increase the risk of developing resistance. You are responding extremely well to treatment with your HIV plasma viral load plummeting from 1,000,000 to undetectable and CD4 count skyrocketing from 14 to 300.

If you remain worried about your morning dose due to your work and/or sleep schedule, you could talk to your HIV specialist about switching to Atripla (efavirenz, emtricitabine, tenofovir), which has a convenient one-pill, once-per-day dosage which you would take at night. Atripla is actually a slightly better regimen than your efavirenz + Combivir in clinical trials.

Be well.

Dr. Bob


Previous
cost of procret and anemia drug
Next
HPV

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement